MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035431030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject coil was used during coil embolization for subarachnoid hemorrhage (sah).Resistance was encountered when advancing the subject coil through the microcatheter and the coil was removed from the patient¿s body.The proximal section of the coil was found broken.Another coil was used to complete the procedure.There were no clinical consequences reported due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, the main coil was found kinked/bent and stretched but not broken.During functional testing, the main coil was advanced from the introducer sheath with resistance.In case of this complaint, no anomalies were noted to the device prior to use and there is no indication of a user error.The device is likely to have been damage during use resulting in the reported events.An assignable cause of procedural factor was assigned to the as reported issue 'nv coil in catheter friction' and to the as analyzed issues 'nv - main coil kinked/bent', 'nv main coil stretched', and 'nv coil introducer sheath friction', as the issues are associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.During analysis, it was confirmed that the main coil was not broken/fractured but it likely to have been perceived to be broken due to the stretching.An assignable cause of not confirmed was assigned to the as reported issue 'nv main coil broken/fractured'.The main coil was found kinked/bent and stretched but not broken.It is highly unlikely that the kinked/bent and stretched coil may contributed to and/or cause any patient injury; the manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
TARGET HELICAL NANO 1MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8172200
Report Number3008881809-2018-00536
Device Sequence Number1697176
Product Code HCG
UDI-Device Identifier04546540698018
UDI-Public04546540698018
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue NumberM0035431030
Device Lot Number19292524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER(STRYKER)
Patient Age49 YR
Patient Weight74